Celexa Side Effects - Help

Updated
Amanda Says:

My doctor put me on celexa 20 mg 6 months ago and the side effects were just too much. I have an irregular heartbeat for many years that was never a problem until I began this medication. When I asked him about this he for some reason became very defensive and said celexa had nothing to do with it and to keep taking it. I ended up firing him and I now have another doctor who says celexa will cause problems with someone who does have an irregular heatbeat. He's weaned me off of it, but the side effects are still there. I'm experiencing terrible mood swings I'm having a difficult time controlling, I also for lack of a better word-space out. I had the same side effects while on this medication. Could anyone tell me when I will even out again? I've only been off of it for a week and it's terrible. I've always been an even tempered person and now I don't know what will set me off. Any advice would be greatly appreciated. I cannot keep living like this. I don't want to be around anyone anymore.

5 Replies

Earliest Newest Votes
1
Amanda Says:

By the way, I am 55 if that helps. Thank you.

Was this helpful? 0
2
David Says:

Hi Amanda,

Based on your description, it's very likely that you may just be experiencing withdrawal-like symptoms, despite having taken the time to wean off of it. Sometimes our bodies adapt and get used to having the same thing for such a long time that the second you change treatment options your mind just flips out!

It's going to be different for everyone, but from what I could gather, some people report withdrawal symptoms lasting as long as 5 weeks, while others have reported symptoms lasting only 2 weeks. I suppose this largely depends on the dosage and length of time you've been taking it though.

In the meantime I would recommend talking to your doctor about natural things you can do or take that might help alleviate at least some of those symptoms.

I hope this advice helps in any way!

Was this helpful? 1
3
Amanda Says:

Thank you so much. I thought I was losing my mind when the withdrawal first began. That is a frightening feeling. You have definitely helped me and Monday morning I will be calling my doctor.

Was this helpful? 0
4
Butterfly Says:

I recently started celexa and I feel anxious and my heart rate is up which is scaring me. I contacted my doc and they said this is normal and should go away when my body calms down, but I am scared that I might have a heart attack or die?

Was this helpful? 0
5
Cmay0914 Says:

Re: Butterfly (# 4) Expand Referenced Message

This is because you're trying to adjust. I am going through the same thing. Every forum that I've read has said that the startup of this med is BRUTAL, but that if you stick it out, it's so worth it. I'm currently on day 4 of 20mg and my anxiety is through the roof. Heart rate is up, and depression is much worse. Hang in there, and give the drug at least 8 weeks to work its magic before you call it quits. I really hope it works for you.

Was this helpful? 0

More Discussions:

Side effects switching Celexa to Wellbutrin

I am taking 40mg of Celexa and was switching to Wellbutrin. I followed the doctors orders of slowly decreasing the Celex...

1 REPLY
celexa-success & side effects

I am 57 years old and about a year ago began taking lorzapam for anxiety (additional stress with work situation - layoff...

2 REPLIES
Is therefore side effects when going up on celexa

I just went up on celexa to 35 mg from 30mg will I have side effects again ## Hello, Bibby! How are you? Yes, you may ex...

1 REPLY
Severe Anxiety & Side Effects from 10mg Celexa

Good Morning, I started on 10mg Celexa (Citalopram) at the end of May 2015. Two weeks into the medication I had sever na...

1 REPLY
Help- side effects

I've finished my 22month course of 10mg/day. My doctor gave me the least dose to reduce side effects. Side effects w...

side effects help

I started Cozaar 2 months ago and am having excessive thirst, muscle aches, burning and tingling in my body. Has any one...

2 REPLIES
help with side effects

I just took my first dose (145 mcg) of Linzess this morning. Within 2 hours I had 2 normal bowel movements with no pain....

2 REPLIES
Need Help with Side Effects from SMZ/TMP DS

My friend is suffering after taking this medication. Fever, severe aches in all joints, extreme headache, diarrhea, comp...

2 REPLIES
Need help with side effects from sulfamethoxazole tmp ds

Friend needs help. Treated with this medication for infected skin strep. Has fever to the point of chattering teeth, maj...

1 REPLY
Help With Any Info/side effects of lyrica.

I've had sum very TERRIBLE effects from this pill from hell...theres several that are very alarming and ive read jus...

3 REPLIES